MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number GLX120304
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Visual Disturbances (2140)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Section b3 ¿ date of event: the date of the event was not reported.Section d2b ¿ procode: krd/hcg.Section d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.The device was discarded; therefore, no further investigation can be performed.The lot number is not known; therefore, a device history record review cannot be completed.Coil migration is a known potential complication associated with coil embolization procedures.Coil migration can result in non-target site embolization, ischemia or infarct, or may require additional intervention.Per the instructions for use (ifu), micro-coil selection is at the discretion of the physician.To minimize the potential of micro-coil migration away from the aneurysm, the appropriate micro-coil size should be chosen based upon pre-embolization angiographic assessment of the diameter, height, and width of the aneurysm, as well as the width of the aneurysm ostium (neck).There are clinical and procedural factors, including aneurysm/vessel characteristics (i.E.Wide neck), anatomical challenges, device selection, device interaction, and operator technique, that may have contributed to the event rather than the design or manufacture of the device.Since the alleged device deficiency required the additional surgical intervention of a craniotomy to remove the migrated coil and preclude patient harm, this event does meet us fda reporting criteria under 21 cfr 803 with a classification of a ¿serious injury,¿ with an awareness date of 25-oct-2024.The file will be re-reviewed if additional information is received at a later date.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported, via a personal interaction, that a galaxy g3 xsft 3mm x 4cm (glx120304/ lot # unknown) was used for an endovascular embolization procedure.The procedure was completed, and no obvious complications were confirmed.However, 14 days after the procedure, coil migration was observed.The event required the surgical intervention of a craniotomy to remove the migrated coil.Twelve days after the craniotomy, the patient was discharged from hospital with the symptom of transient oculomotor nerve palsy (symptoms include double vision, drooping eyelid, and a pupil that may be dilated).By 15-months post procedure, no recurrence of the aneurysm was observed, and improvement of the oculomotor nerve palsy was confirmed.The event was reported as such, ¿the procedure was a coil embolization of ruptured aneurysm between right internal carotid artery and posterior communicating artery to treat subarachnoid hemorrhage.The procedure date was unknown.A 7 fr sheath and a 7 fr road-master 90 guiding catheter (goodman) were placed into the right ica.Two excelsior sl10 microcatheters (striker) were inserted into the aneurysm.Framing was performed using a target xl 360 soft 6 mm x 20 cm (stryker) coil.Coiling was performed using the galaxy g3 xsft 3 mm x 4 cm and target 360 ultra 4 mm x 6 cm, 3 mm x 6 cm, and 2.5 mm x 4 cm (stryker).The procedure was completed, and no obvious complications were confirmed.14 days after surgery: during follow-up observation, the coil was found to have migrated to the distal side.It was decided to perform additional procedure to remove the migrated coil.Unknown date: a craniotomy was performed on the right frontal side to remove the migrated coil.The aneurysm was clipped, and normal blood flow was confirmed.12 days after the craniotomy: the patient was discharged from hospital, although he had experienced transient oculomotor nerve palsy.15 months after coil embolization: no recurrence of the aneurysm was observed, and improvement of the oculomotor nerve palsy was confirmed.¿.

Brand Name
GALAXY G3
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key20662645
Report Number3008114965-2024-01092
Device Sequence Number12887312
Product Code KRD
UDI-Device Identifier10886704077688
UDI-Public10886704077688
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberGLX120304
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/25/2024
Initial Report FDA Received Date11/12/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
7F ACCESS SHEATH (UNSPECIFIED BRAND); ROADMASTER® 7F GUIDING CATHETER (GOODMAN); TARGET 360 ULTRA® EMBOLIC COIL (STRYKER); TARGET XL 360® EMBOLIC COIL (STRYKER)
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient SexUnknown